Full Question: I have been taking Topamax for three months and I am experiencing a difference in the way my food tastes, an awful metallic taste in my mouth, and painful, tingling sensations in my upper right back area and also on the bottoms of my feet. Could this be due to this medication? Have you heard of others having these difficulties? Thank your for your time. Sherry. Answer: Dear Sherry; Yes, altered taste can be a side effect of Topamax. Tingling of the extremities can also be a side effect of Topamax, but for it to be occurring in the upper back area is not typical. The tingling in your feet might be helped by asking your doctor about a potassium supplement. You do need to mention all of these side effects to your doctor. They may lessen over time. Good luck, John Claude Krusz and Teri Robert If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists . About Ask the Clinician :...
What does one do if she experiences major chest pains and medical examinations reveal no heart or BP abnormalities? This is a particularly good question because it applies to all fields of medicine, and to all people who at some time in their lives will become patients (Yes, even doctors). If a person is experiencing symptoms that are not accompanied by signs of disease, or evidence in the form of an abnormal test, the diagnostic work-up will sometimes cease. Yet the patient still has the symptoms. What should be done? First, were all the elements of your complaint dealt with? Please see my prior posting about preparing for a visit to a cardiologist . It is appropriate for a visit to any physician. Second, what constitutes a full work-up for chest pain? This is actually different depending upon the likelihood of different processes causing the discomfort. Arteriosclerotic coronary artery disease is quite unlikely in very young people (but congenital disease may be more ...
An acute upper airway obstruction is a blockage of the upper airway, which can be in the trachea, voice box (laryngeal), or throat (pharyngeal) areas.
Airway obstruction - acute upper
Causes, incidence, and risk factors
Causes of acute upper airway obstruction include:
in which the trachea or throat swell closed, including allergic reactions to a bee sting
, peanuts, antibiotics (penicillin), and blood pressure medications (ACE inhibitors)
(infection of the structure separating the trachea from the esophagus)
Fire or burns from breathing in smoke
Foreign bodies -- such as peanuts and other breathed-in foods, pieces of a balloon, buttons, coins, and small toys
Viral or bacteria infections
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.